Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Sep 30, 2011, 4:12 AM CDT for 16 counties in Texas. It took effect at Sep 30, 2011, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 4:12 AM CDT (09:12 UTC)
- In effect from
- Sep 30, 2011, 10:00 AM CDT
- Expired
- Sep 30, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Liberty County, TX, Madison County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
711 WWUS84 KHGX 300912 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 412 AM CDT FRI SEP 30 2011 ...RED FLAG WARNING IS IN EFFECT THROUGH 7PM CDT THIS EVENING... .A COLD FRONT WILL PUSH THROUGH SOUTHEAST TEXAS TODAY. A VERY DRY AIRMASS WILL MOVE IN BEHIND THE FRONT WITH GUSTY NORTHERLY WINDS. THIS ALONG WITH PROLONGED DROUGHT CONDITIONS WILL SUPPORT RAPID FIRE GROWTH. TXZ163-164-176>179-195>200-210>213-010000- /O.NEW.KHGX.FW.W.0015.110930T1500Z-111001T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HARRIS-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- 412 AM CDT FRI SEP 30 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR INLAND AREAS OF SOUTHEAST TEXAS... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * AFFECTED COUNTIES... HOUSTON...TRINITY...MADISON...WALKER... SAN JACINTO...POLK...BURLESON...BRAZOS...WASHINGTON... GRIMES...MONTGOMERY...LIBERTY...COLORADO...AUSTIN...WALLER... HARRIS. * WIND...NORTH-NORTHEAST 15 TO 20 MPH GUSTS 25 MPH * HUMIDITY...20 TO 30 PERCENT. * THUNDERSTORMS...SLIGHT CHANCE OF THUNDERSTORMS AHEAD OF THE FRONT. * HIGHEST THREAT...IS LOCATED PRIMARILY NORTH OF A BRENHAM...CONROE AND LIVINGSTON LINE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Sep 29, 11:33 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Sep 29, 11:33 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1133 PM CDT THU SEP 29 2011 .DISCUSSION... SEE AVIATION SECTION FOR 06Z TAF DISCUSSION && .AVIATION... NO MAJOR CHANGES TO PREVIOUS FORECAST. SURFACE FRONT CURRENTLY OVER NORTH TEXAS WILL MOVE INTO SOUTHEAST TEXAS AFTER 06Z AND SHOULD BE MOVING THROUGH THE METRO TERMINALS BY DAYBREAK. GUSTY NORTH WINDS WILL BECOME NORTHEASTERLY BY THE AFTERNOON WITH VFR CONDITIONS AS MUCH DRIER AIR BEGINS WORKING INTO THE REGION. && .PREV DISCUSSION... /ISSUED 936 PM CDT THU SEP 29 2011/ DISCUSSION... REMAINING SHOWERS AND THUNDERSTORMS QUICKLY DISSIPATING ACROSS THE REGION. HAVE LOWERED POPS FOR THE REST OF THE EVENING ACROSS ALL BUT OUR FAR SOUTHWESTERN COUNTIES WHICH ARE STILL SEEING SOME LIGHT PRECIPITATION. FRONTAL BOUNDARY THAT WILL MOVE THROUGH SOUTHEAST TEXAS TOMORROW IS CURRENTLY MOVING INTO NORTH TEXAS AND DRIVING A LINE OF SHOWERS AND THUNDERSTORMS THROUGH THE DFW METROPLEX. WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST FOR THE OVERNIGHT HOURS BUT CONFIDENCE IN THIS ACTIVITY HOLDING TOGETHER AND REACHING SOUTHEAST TEXAS IS LOW. ONLY OTHER CHANGE TO THE CURRENT FORECAST WAS TO LOWER MIN TEMPERATURES SLIGHTLY FOR TONIGHT. 38 PREV DISCUSSION... /ISSUED 714 PM CDT THU SEP 29 2011/ AVIATION... MOST PCPN HAS MOVED SOUTH AND IMPACTING SOUTHERN TAF SITES WHILE KIAH ...KCXO...KUTS AND KCLL ARE NORTH OF THE PCPN REGION. PCPN WILL CONTINUE MOVING SW AND BY 03Z ALL OF THE TAF SITES SHOULD BE OUT OF THE PCPN REGION. COLD FRONT EXPECTED TO MOVE INTO THE REGION EARLY FRIDAY AND REACH THE COASTAL REGION BY AROUND 18Z. THERE IS A POSSIBILITY OF SOME SHOWERS OR ISOLATED TSTMS DEVELOPING ALONG THE FRONT ESPECIALLY NEAR THE COAST IN THE MORE MOIST ATMOSPHERE. AFTER THE FRONT PASSES MUCH DRIER AIR WILL INVADE THE REGION CLEARING SKIES. WINDS WILL BECOME NORTHERLY AND INCREASE TO 10 TO 15 KNOTS IN THE PM WITH SOME GUSTS IN EXCESS OF 20 KNOTS. PREV DISCUSSION... /ISSUED 342 PM CDT THU SEP 29 2011/ DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS CNTL PARTS OF THE CWA AND ARE ASSOCIATED WITH THE OUTFLOW BOUNDARY PRODUCED BY THIS MORNINGS STORMS NEAR THE COAST. EXPECTING THESE STORMS TO CONTINUE INTO THE EVENING HOURS UNTIL TEMPERATURES SUBSIDE. SEEING SOME ELEVATED CORES ON RADAR SO CAN'T RULE OUT SOME ISOLATED DOWNBURSTS AND/OR HAIL. MAY ALSO SEE SOME STORM/SEABREEZE COLLISIONS. OTHERWISE...A COLD FRONT IS EXPECTED TO PUSH INTO THE NORTHERN PORTIONS OF SOUTHEAST TEXAS LATE TONIGHT. THIS MAY PROVIDE ANOTHER FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ALONG AND TO THE SOUTH OF THE BOUNDARY AS NAM12 & GFS DEPICT. HOWEVER...SUSPECT THE ATMOS MAY BE WORKED OVER FROM THIS AFTN/EVNGS STORMS TO KEEP OVERALL COVERAGE LESS THAN THE MODELS DEPICT. MOST AREAS SHOULD SEE OFFSHORE WINDS BY MID MORNING BUT DRIER AIR WILL BE A BIT SLOWER TO FILTER IN (COASTAL AREAS PROBABLY WON'T FEEL MUCH OF A DIFFERENCE UNTIL LATE FRI AFTN OR EVENING). VERY NICE WX EXPECTED INTO AT LEAST THE MIDDLE PART OF NEXT WEEK. HIGH PRES WILL GENERALLY BE CENTERED ACROSS THE SOUTHEASTERN UNITED STATES BUT E/NE WINDS SHOULD KEEP THE GULF SHUT OFF AND DRY AIR IN PLACE. ONSHORE WINDS SHOULD RESUME DURING THE SECOND HALF OF NEXT WEEK...ALLOWING A GRADUAL RETURN OF CLOUDS/MOISTURE AND WARMER TEMPS. 47 MARINE... ANOTHER CHANCE FOR THUNDERSTORMS TONIGHT. EXPECTING A FRONT TO MOVE OFF THE COAST FRIDAY MORNING. WINDS UP TO CAUTION CRITERIA ARE POSSIBLE BY FRIDAY EVENING AND ADVISORY CONDITIONS MAY DEVELOP OVERNIGHT FRIDAY AND SATURDAY MORNING. AM EXPECTING THE WINDS TO GRADUALLY DIMINISH OVER THE WEEKEND. 40 FIRE... ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT AND EARLY FRIDAY. ALTHOUGH THE MINIMUM RELATIVE HUMIDITY VALUES WILL DROP BELOW 30 PERCENT FOR MOST AREAS AWAY FROM THE COAST...THE WIND SPEEDS WILL LIKELY AVERAGE BELOW 15 MPH. HOWEVER...THERE MAY BE PERIOD OF A FEW HOURS WORTH OF 15 TO 20 MPH WIND SPEEDS FOLLOWING THE FRONT LATE FRIDAY MORNING INTO THE AFTERNOON. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 69 89 58 85 56 / 20 10 0 0 0 HOUSTON (IAH) 73 90 58 85 55 / 30 20 0 0 0 GALVESTON (GLS) 76 88 68 83 68 / 30 20 10 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...38 AVIATION/MARINE...34
Hazardous weather outlook, Sep 29, 3:15 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 315 PM CDT THU SEP 29 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-302015- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 315 PM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AN OLD OUTFLOW BOUNDARY DRAPED ACROSS THE AREA. THESE STORMS WILL LIKELY CONTINUE THROUGH THE EVENING HOURS UNTIL TEMPERATURES SUBSIDE. SOME OF THE STORMS COULD BRIEFLY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREAT. A FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO THE NORTHERN HALF OF SOUTHEAST TEXAS LATE TONIGHT AND COULD PROVIDE ANOTHER FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ALONG AND TO THE SOUTH OF THE BOUNDARY. HOWEVER...CHANCES OF SEVERE STORMS ARE FAIRLY LOW WITH THE FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 5:31 PM CDT | Special Weather Statement | HGX | Matagorda | 44 min |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.